Alert archive / Texas / River Flood Warnings in 2007
River Flood Warning 90, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Aug 18, 2007, 2:02 AM CDT for Val Verde County, Texas. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2007, 2:02 AM CDT (07:02 UTC)
- Expired
- Aug 18, 2007, 10:28 AM CDT
- In force
- 8 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- Moderate
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pecos River at Pandale Crossing (PDAT2).
- Action stage
- 5 ft
- Minor stage
- 7 ft
- Moderate stage
- 10 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS44 KEWX 180702
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
202 AM CDT SAT AUG 18 2007
...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED
A FLOOD WARNING FOR THE...
PECOS RIVER
NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 12 HOURS.
ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.
TXC465-181502-
/O.NEW.KEWX.FL.W.0090.070818T0702Z-070819T0402Z/
/PDAT2.2.ER.070818T0602Z.070818T1200Z.070818T1602Z.NO/
202 AM CDT SAT AUG 18 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO TX HAS ISSUED A
* FLOOD WARNING FOR
THE PECOS RIVER AT PANDALE CROSSING.
* UNTIL LATE THIS MORNING.
* AT 01AM SATURDAY THE STAGE WAS...9.2 FEET (2.8 METERS).
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 7.0 FEET (2.1 METERS).
* BANKFULL STAGE IS 5.0 FEET (1.5 METERS).
* THE RIVER ROSE ABOVE FLOOD STAGE AFTER MIDNIGHT AND WILL CONTINUE
RISING TO NEAR 10.7 FEET (3.3 METERS) BY DAYBREAK AND WILL FALL BACK
BELOW FLOOD STAGE LATE THIS MORNING.
* IMPACT...AT 10.0 FEET...MODERATE FLOODING IS WELL INTO THE FLOOD PLAIN MAKING
SECONDARY ROADS AND CROSSINGS ALONG THE PECOS RIVER AND TRIBUTARIES VERY
DANGEROUS TO TRAVEL. SWIMMERS AND TUBERS SHOULD LEAVE THE RIVER AS FLOW IS
DANGEROUSLY TURBULENT. CAMPERS VEHICLES AND GEAR IN THE FLOOD PLAIN CAN BE
SWEPT DOWNSTREAM.
$$
TXC465-181501-
/O.NEW.KEWX.FL.W.0091.070818T1302Z-070820T0204Z/
/LTRT2.1.ER.070818T1302Z.070818T1800Z.070819T1404Z.NO/
202 AM CDT SAT AUG 18 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO TX HAS ISSUED A
* FLOOD WARNING FOR
THE PECOS RIVER NEAR LANGTRY.
* FROM THIS MORNING UNTIL TOMORROW LATE MORNING.
* AT 01AM SATURDAY THE STAGE WAS...2.4 FEET (0.7 METERS).
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET (3.0 METERS).
* BANKFULL STAGE IS 7.0 FEET (2.1 METERS).
* FORECAST...THE RIVER WILL QUICKLY RISE OUT OF BANKS BEFORE DAYBREAK TODAY
AND CONTINUE TO RISE TO BETWEEN 13 AND 15 FEET BY EARLY AFTERNOON.
* IMPACT...AT 13.0 FEET...TURBULENCE IN THE RIVER CHANNEL IS DANGEROUS TO
CANOEISTS AND KAYAKERS. FLOW INUNDATES THE LOWER BANKS OF THE CANYON
THREATENING SLEEPING CAMPERS AND THEIR GEAR.
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST 6 AM LST (FT)
LOCATION STG STG STG DAY TIME SUN MON TUE WED THU
PANDALE CROSSIN 5 7 9.2 SAT 1 AM 10.7 2.8 2.8 2.3 2.3
LANGTRY 7 10 2.4 SAT 1 AM 9.2 10.9 3.8 2.5 1.8
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST 6 AM LST (M)
LOCATION STG STG STG DAY TIME SUN MON TUE WED THU
PANDALE CROSSIN 2 2 2.8 SAT 1 AM 3.3 0.9 0.9 0.7 0.7
LANGTRY 2 3 0.7 SAT 1 AM 2.8 3.3 1.2 0.8 0.5
$$2 follow-up statements
000
WGUS44 KEWX 180923
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
423 AM CDT SAT AUG 18 2007
...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED
A FLOOD WARNING FOR THE...
PECOS RIVER
SCATTERED SHOWERS AND THUNDERSTORMS FORECAST FOR THE NEXT 24 HOURS.
ADDITIONAL RAINFALL WILL CHANGE RIVER FORECAST LEVELS.
TXC465-181723-
/O.EXT.KEWX.FL.W.0090.000000T0000Z-070819T0501Z/
/PDAT2.3.ER.070818T0602Z.070818T0845Z.070818T1701Z.NO/
423 AM CDT SAT AUG 18 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO TX HAS ISSUED A
* FLOOD WARNING FOR
THE PECOS RIVER AT PANDALE CROSSING.
* UNTIL THIS AFTERNOON.
* AT 04AM SATURDAY THE STAGE WAS...14.6 FEET.
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7.0 FEET.
* BANKFULL STAGE IS 5.0 FEET.
* FORECAST: RISE TO AROUND 15.3 FEET THIS MORNING.
* IMPACT...AT 15.0 FEET...MAJOR FLOODING MAKES LOW WATER CROSSINGS ALONG THE
PECOS RIVER AND TRIBUTARIES POTENTIALLY DEADLY. THE FLOOD WAVE MOVING
DOWNSTREAM CAUSES RAPID RISES DANGEROUS TO CAMPERS ON THE LOW BANKS BELOW
SHEFFIELD TO AMISTAD RESERVOIR. AUTOS AND GEAR CAN BE SWEPT DOWNSTREAM.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 6AM LST
LOCATION STG STG STG DAY TIME SAT SUN MON TUE WED
PANDALE CROSSIN 5 7 14.6 SAT 04 AM 15.3 2.5 2.3 2.3 2.3
$$000
WGUS84 KEWX 181528
FLSEWX
TXC465-182328-
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1028 AM CDT SAT AUG 18 2007
...THE FLOOD WARNING HAS BEEN CANCELLED FOR THE
PECOS RIVER...
SCATTERED SHOWERS AND THUNDERSTORMS FORECAST FOR THE NEXT 24 HOURS.
ADDITIONAL RAINFALL WILL CHANGE RIVER FORECAST LEVELS.
TXC465-181558-
/O.CAN.KEWX.FL.W.0090.000000T0000Z-070819T0501Z/
/PDAT2.3.ER.070818T0602Z.070818T0845Z.070818T1143Z.NO/
1028 AM CDT SAT AUG 18 2007
THE FLOOD WARNING IS CANCELLED FOR
THE PECOS RIVER AT PANDALE CROSSING.
* AT 10AM SATURDAY THE STAGE WAS...4.6 FEET.
* FLOOD STAGE IS 7.0 FEET.
* BANKFULL STAGE IS 5.0 FEET.
* FORECAST: CRESTED...BELOW BANKFULL STAGE NOW.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST 6AM LST (FT)
LOCATION STG STG STG DAY TIME SUN MON TUE WED THU
PANDALE CROSSIN 5 7 4.6 SAT 10 AM 2.4 2.4 2.4 2.4 2.4
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST 6AM LST (M)
LOCATION STG STG STG DAY TIME SUN MON TUE WED THU
PANDALE CROSSIN 2 2 1.4 SAT 10 AM 0.7 0.7 0.7 0.7 0.7
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Aug 17, 11:53 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Aug 17, 11:53 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1153 PM CDT FRI AUG 17 2007 .AVIATION... MVFR CIGS FORECAST ALONG THE I-35 CORRIDOR TONIGHT...IMPROVING TO VFR BETWEEN 15-16Z SATURDAY MORNING. MVFR CIGS ARE FORECAST AT KDRT BETWEEN 11-15Z. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST SATURDAY AFTERNOON AND EVENING. A MODERATE SE LOW LEVEL FLOW WILL CONTINUE. && .PREV DISCUSSION... /ISSUED 656 PM CDT FRI AUG 17 2007/ UPDATE... SOME EARLY EVENING RUN-OFF PROBLEMS COULD OCCUR OVER VAL VERDE AND NWRN EDWARDS COUNTIES OTHERWISE THE THREAT FOR FLASH FLOODING HAS DECREASED. THE FFA WILL BE ALLOWED TO EXPIRE, BUT LOCALLY HEAVY RAINS WILL BE MENTIONED THRU TONIGHT FOR EDWARDS AND VAL VERDE COUNTIES. WRN EDWARDS AND VAL VERDE COUNTIES HAVE NOT RECEIVED MUCH RAIN UP TO THIS POINT, BUT COULD STILL SEE ISOLATED FLOODING PROBLEMS THIS EVENING. ACROSS MOST AREAS, EXPECT THE CHANCE OF RAIN TO DROP TO ALMOST NIL LATE THIS EVENING, BUT THEN PICK UP AGAIN SLIGHTLY AS NOCTURNAL LOW LEVEL WINDS INCREASE BY AROUND MIDNIGHT. PW VALUES REMAIN HIGH AND SHOULD REMAIN HIGH THROUGH SATURDAY, BUT SURFACE WINDS SHOW A HINT OF DIFFLUENCE. THUS MOST OF THE RAIN ACTIVITY SHOULD HOLD OFF UNTIL MORNING WHEN DIURNAL EFFECTS WILL TAKE HOLD. WILL NEED TO KEEP AN EYE ON THE DRIFT OF ERIN, AS THE GFS AND THE LATE AFTERNOON RADAR TRENDS SUGGESTS PART OF ERIN COULD DROP SOUTHWARD AND BACK INTO OUR WESTERN COUNTIES LATER THIS WEEKEND. PREV DISCUSSION... /ISSUED 635 PM CDT FRI AUG 17 2007/ AVIATION... PREVAILING VFR CONDITIONS WILL CONTINUE UNTIL AROUND 06Z...WHEN MVFR CIGS WILL DEVELOP ALONG THE I-35 CORRIDOR. A FEW THUNDERSTORMS ARE POSSIBLE AT KDRT EARLY THIS EVENING...OTHERWISE VFR CONDITIONS WILL CONTINUE UNTIL EARLY SATURDAY MORNING WHEN MVFR CIGS WILL DEVELOP ALONG THE RIO GRANDE VALLEY. CONDITIONS WILL IMPROVE AROUND 15Z SATURDAY WITH A FEW MID DAY AND AFTERNOON SHOWERS AND THUNDERSTORMS EXPECTED. A LIGHT TO MODERATE SE LOW LEVEL FLOW WILL CONTINUE FOR THE NEXT 24H. PREV DISCUSSION... /ISSUED 301 PM CDT FRI AUG 17 2007/ DISCUSSION... THIS AFTERNOON THE CENTER OF TROPICAL DEPRESSION ERIN WAS LOCATED OVER NORTHERN CROCKETT COUNTY MOVING NORTHWARD. CONVECTION OVER THE CWFA THIS AFTERNOON IS DIURNALLY DRIVEN. THIS ACTIVITY WILL DIMINISH RAPIDLY AFTER SUNSET WITH CORE RAINS OCCURRING NORTH OF THE CWFA NEAR THE CENTER OF ERIN OVERNIGHT. THUS WE WILL LET THE FFA EXPIRE AT 7 PM CDT. RESIDUAL TROPICAL MOISTURE WILL REMAIN OVER CWFA SATURDAY AND SUNDAY. AFTERNOON HEATING WILL RESULT IN DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS OVER THE WEEKEND WITH TROPICAL DOWNPOURS POSSIBLE. THE NEXT WEATHER SYSTEM TO IMPACT SOUTH CENTRAL TEXAS IS A MID/UPPER LEVEL TROF. THIS TROF IS CURRENTLY LOCATED OVER THE BAHAMAS MOVING WESTWARD. THIS FEATURE WILL MOVE INTO SOUTH TEXAS MONDAY NIGHT AND TUESDAY PROVIDING UPPER LEVEL SUPPORT FOR ADDITIONAL SHOWERS AND THUNDERSTORMS. HURRICANE DEAN IS NOW A CAT 3 STORM. IT IS FCST TO BE IN THE GULF OF MEXICO ON TUESDAY. THIS STORM WILL LIKELY STRIKE SOMEWHERE ALONG THE TEXAS COAST WEDNESDAY NIGHT INTO THURSDAY. IF THE CENTER OF THE HURRICANE COMES ASHORE AROUND CORPUS CHRISTI OUR CWFA WILL BE FAVORED RIGHT FRONT QUADRANT FOR EXCESSIVE RAINFALL. OUR FCST FOR WEDNESDAY THROUGH FRIDAY OF NEXT WEEK WILL REMAIN CONSERVITINE AND CLOSE TO THE GFS SOLUTION ATTM. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 76 92 76 92 74 / 20 40 20 20 20 AUSTIN BERGSTROM INTL AIRPORT 75 91 74 91 73 / 20 40 20 20 20 DEL RIO INTL AIRPORT 77 92 76 92 76 / 30 20 30 10 10 SAN ANTONIO INTL AIRPORT 77 91 76 91 75 / 20 30 20 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 18/11
Hazardous weather outlook, Aug 17, 7:01 PM CDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 701 PM CDT FRI AUG 17 2007 TXZ171>173-183>194-202>209-217>225-228-181115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 701 PM CDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... LOCALLY HEAVY RAINFALL IS POSSIBLE OVER THE EDWARDS PLATEAU AND VAL VERDE COUNTY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 8:27 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Aug 17, 8:55 PM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| Aug 17, 11:29 PM CDT | Flash Flood Warning | EWX | Val Verde | 4 hr |
| Aug 18, 12:41 AM CDT | River Flood Warning | EWX | Val Verde | 43 hr |
| Aug 18, 12:41 AM CDT | River Flood Warning | EWX | Val Verde | 57 hr |
| Aug 18, 12:41 AM CDT | River Flood Warning | EWX | Val Verde | 43 hr |
| Aug 18, 2:02 AM CDT | River Flood Warning | EWX | Val Verde | 18 hr |
| Aug 18, 2:53 AM CDT | Flash Flood Warning | EWX | Val Verde | 5 hr |
Nearby
River Flood Warnings in Texas, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.